Hail, Bay
- When
- July 20, 4:10 PM EST
- Where
- Bay County, Bayou George
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 30.267, -85.533
Quarter inch hail reported by WJHG-TV in Panama City.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 20, 12:50 PM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 150 PM EDT THU JUL 20 2006 .SYNOPSIS...WITH THE MID LEVEL DRIER AIR AND THE E-NE LOW LEVEL FLOW...THE CONVECTIVE ACTIVITY ALONG THE SEA BREEZE FRONT IS VERY SLOW TO DEVELOP EARLY THIS AFTERNOON. HOWEVER...STILL EXPECT A FEW STRONG STORMS LATER IN THE DAY AS SFC BASED CAPES EXCEED 2500 J/KG...AND WE GET SOME INVOLVEMENT FROM THE EAST COAST SEA BREEZE FRONT. IF THE 06 UTC WORKSTATION WRF IS CORRECT...HOWEVER...IT WILL REMAIN A DRY DAY OVER MUCH OF THE CWA. && .SHORT TERM...THE DRIER AIR WHICH HAS ADVECTED INTO THE REGION ON THE BACKSIDE OF THE UPPER LOW OFF OF THE CAROLINAS IS EXPECTED TO STICK AROUND FOR ONE MORE DAY...BEFORE THE PROTECTING FINGER OF THE UPPER LEVEL RIDGE OVER THE SOUTHEAST U.S. BREAKS DOWN AND RETROGRADES. THIS WILL ALLOW AN AMPLIFYING SHORTWAVE TROF TO DEVELOP...AND RETURN DEEP LAYER MOISTURE TO THE REGION FROM ALL SIDES OVER THE WEEKEND. THE 1000-700 MB MEAN LAYER VECTOR WIND WILL BECOME MORE FAVORABLE FOR THE SEA BREEZE AS WELL...AS IT TAKES ON A SW COMPONENT ON SATURDAY AND SUNDAY AFTER ONE MORE DAY OF GENERALLY EASTERLY FLOW ON FRIDAY. && .LONG TERM...THE SURFACE LOW (WAVE) MOVES OFF THE SOUTHEAST COAST ON MONDAY AS THE SHORTWAVE ENERGY EJECTS OUT TO THE EAST. UPPER TROUGH LOOKS TO PROGRESS EAST AND DE-AMPLIFY RAPIDLY AFTER THE WEEKEND WITH DEEP LYR RIDGING RE-ESTABLISHING ITSELF FROM THE EAST ACROSS FLORIDA AND THE GULF OF MEXICO AND SHIFTING NWD DURING THE FIRST HALF OF NEXT WEEK. FOR THE REMAINDER OF THE PERIOD...CONVECTIVE INITIATION MAINLY RESULTING FROM TYPICAL AFTERNOON SEA BREEZE DEVELOPMENT. TEMPERATURES WILL BE NEAR SEASONABLE LEVELS. && .MARINE...WINDS WILL GRADUALLY VEER AROUND TO SW...AND COULD SEE SOME TIGHTENING OF THE PRESSURE GRADIENT BY SUNDAY RESULTING IN 10 TO 15 KT WINDS. && .FIRE WX...NO CONCERNS FOR THE NEXT SEVERAL DAYS. && .AVIATION...VFR CONDITIONS WILL PREVAIL FOR THE REST OF TODAY. ISOLATED TSTMS WILL DEVELOP THIS AFTERNOON, BUT PROBABILITIES REMAIN LOW ENOUGH TO REMOVE THE VCTS FROM ALL TAF SITES. OVERNIGHT, EXPECTING MAINLY VFR CONDITIONS, WITH TEMPORARY MVFR VSBYS IN THE MORNING DUE TO PATCHY FOG EVERYWHERE EXCEPT PFN. EXPECTING SIMILAR CONDITIONS TOMORROW WITH PREVAILING VFR CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 72 96 74 93 / 20 30 20 40 PANAMA CITY 77 94 78 91 / 20 20 20 40 DOTHAN 73 97 75 93 / 10 20 20 40 ALBANY 73 97 75 94 / 10 20 20 40 VALDOSTA 71 95 73 93 / 10 30 20 40 CROSS CITY 72 94 73 90 / 20 40 20 50 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. && AVIATION/FIRE WX...BARRY PUBLIC/MARINE...GOULD LONG TERM...BLOCK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 535 AM EDT THU JUL 20 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-210945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 435 AM CDT THU JUL 20 2006 /535 AM EDT THU JUL 20 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...THE FLORIDA BIG BEND...EASTERN FLORIDA PANHANDLE...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND ADJACENT COASTAL WATERS OF THE GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... WITH HIGH PRESSURE CONTINUING TO SIT OVER THE TRI-STATE AREA... EXPECT ANOTHER HOT DAY WITH AFTERNOON TEMPERATURES RISING TO THE MID TO UPPER 90S...WITH HEAT INDICES UP TO 105 DEGREES. BE SURE TO STAY WELL HYDRATED WHEN PERFORMING ANY OUTDOOR ACTIVITIES. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...SEVERAL STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... HOT AFTERNOON TEMPERATURES WILL CONTINUE ON FRIDAY ACROSS MUCH OF THE REGION WITH HIGHS IN THE MID 90S BEFORE COOLING DOWN FOR THE FIRST PART OF THE WEEKEND. AN APPROACHING STORM SYSTEM WILL PROVIDE FOR A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY AND ESPECIALLY ON SUNDAY BEFORE A RETURN TO TYPICAL SUMMER SEABREEZE GENERATED STORMS ARE FORECAST MONDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED LATER TODAY...EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR THE WEATHER SHOULD ANY STORMS BECOME SEVERE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 24-BLOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 349 PM EDT THU JUL 20 2006 ALZ065-202015- COFFEE- 249 PM CDT THU JUL 20 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE COUNTY... * UNTIL 315 PM CDT AT 242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NEW BROCKTON...OR 8 MILES NORTH OF ENTERPRISE...MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL BE NEAR... NEW BROCKTON BY 300 PM CDT. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 14-MROCZKA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 429 PM EDT THU JUL 20 2006 FLZ012>014-202115- BAY-CALHOUN-GULF- 329 PM CDT THU JUL 20 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EASTERN BAY...SOUTHERN CALHOUN AND NORTHERN GULF COUNTIES IN THE FLORIDA PANHANDLE... * UNTIL 415 PM CDT AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM EAST CENTRAL BAY COUNTY TO SOUTHERN CALHOUN COUNTY...MOVING SOUTHWEST AT 10 MPH. DIME SIZE HAIL...AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 14-MROCZKA
The Eglin Afb radar (KEVX), 50 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
1 hail. Local standard time, as filed.
Quarter inch hail reported by WJHG-TV in Panama City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519610.